Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 22, NWS Bismarck, ND

June 30, 201425 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 30, 2014, 3:04 AM CDT for 25 counties in North Dakota. It took effect at Jun 30, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 3:04 AM CDT (08:04 UTC)
In effect from
Jun 30, 2014, 7:00 AM CDT
Expired
Jun 30, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Bismarck, ND
All 25 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2444 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS73 KBIS 300804
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT MON JUN 30 2014

...HIGH WIND WARNING SOUTHWEST THROUGH MONDAY AFTERNOON...

...WIND ADVISORY NORTHWEST THROUGH SOUTH CENTRAL INTO EARLY MONDAY
EVENING. 

.VERY STRONG WINDS CAN BE EXPECTED IN SOUTHWEST NORTH DAKOTA
THROUGH MONDAY AFTERNOON. WESTERLY WINDS WINDS BETWEEN 40 MPH AND
60 MPH WILL OCCUR IN PLACES LIKE BEACH...MEDORA...DICKINSON...
AMIDON...NEW ENGLAND...BOWMAN...AND HETTINGER.

ELSEWHERE...GUSTY WEST WINDS TO 45 MPH WILL OCCUR FROM CROSBY TO
KILLDEER...MINOT TO BISMARCK AND LINTON...AND FROM HARVEY TO
JAMESTOWN AND INTO OAKES.

TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.
WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS 
WILL BE HAZARDOUS. 

NDZ031>033-040-041-043-044-301615-
/O.NEW.KBIS.HW.W.0005.140630T1400Z-140701T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
204 AM MDT MON JUN 30 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ001-009>011-017>021-034-042-045-301615-
/O.NEW.KBIS.WI.Y.0022.140630T1200Z-140701T0000Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...ELGIN...FORT YATES
304 AM CDT MON JUN 30 2014 /204 AM MDT MON JUN 30 2014/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* WINDS...30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ022-023-025-035>037-046>048-050-051-301615-
/O.NEW.KBIS.WI.Y.0022.140630T1500Z-140701T0000Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
304 AM CDT MON JUN 30 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* WINDS...30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/AYD
3 follow-up statements
917 
WWUS73 KBIS 301447
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT MON JUN 30 2014

...HIGH WIND WARNING SOUTHWEST THROUGH EARLY THIS EVENING...

...WIND ADVISORY NORTH THROUGH SOUTH CENTRAL THROUGH EARLY
THIS EVENING...

.VERY STRONG WINDS CAN BE EXPECTED IN SOUTHWEST NORTH DAKOTA
THROUGH EARLY EVENING. WESTERLY WINDS WINDS BETWEEN 40 MPH AND
60 MPH WILL OCCUR IN PLACES LIKE BEACH...MEDORA...DICKINSON...
AMIDON...NEW ENGLAND...BOWMAN...AND HETTINGER.

ELSEWHERE...GUSTY WEST WINDS TO 45 MPH WILL OCCUR FROM CROSBY TO
KILLDEER TO ROLETTE...MINOT TO BISMARCK AND LINTON...AND FROM
HARVEY TO JAMESTOWN AND INTO OAKES.

TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.
WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS
WILL BE HAZARDOUS.

NDZ031>033-040-041-043-044-302300-
/O.CON.KBIS.HW.W.0005.000000T0000Z-140701T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
847 AM MDT MON JUN 30 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ002>005-012-013-302300-
/O.EXA.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
TOWNER...RUGBY
947 AM CDT MON JUN 30 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ022-023-025-035>037-046>048-050-051-302300-
/O.EXT.KBIS.WI.Y.0022.140630T1447Z-140701T0000Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
947 AM CDT MON JUN 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001-009>011-017>021-034-042-045-302300-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...ELGIN...FORT YATES
947 AM CDT MON JUN 30 2014 /847 AM MDT MON JUN 30 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
569 
WWUS73 KBIS 302002
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT MON JUN 30 2014

...HIGH WIND WARNING SOUTHWEST THROUGH EARLY THIS EVENING...

...WIND ADVISORY NORTHWEST...NORTH CENTRAL...AND SOUTH CENTRAL
THROUGH EARLY THIS EVENING...

.VERY STRONG WINDS CAN BE EXPECTED IN SOUTHWEST NORTH DAKOTA
THROUGH EARLY EVENING. WESTERLY WINDS WINDS BETWEEN 40 MPH AND
60 MPH WILL CONTINUE TO OCCUR IN PLACES LIKE BEACH...MEDORA...
DICKINSON...AMIDON...NEW ENGLAND...BOWMAN...AND HETTINGER.

ELSEWHERE...GUSTY WEST WINDS TO 45 MPH WILL CONTINUE TO OCCUR
FROM CROSBY TO KILLDEER...MINOT TO BISMARCK AND LINTON...AND FROM
HARVEY TO JAMESTOWN AND INTO OAKES.

TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.
WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS
WILL BE HAZARDOUS.

NDZ003>005-012-013-302115-
/O.CAN.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER...
RUGBY
302 PM CDT MON JUN 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW 30 MPH...AND WILL CONTINUE TO DECREASE
THIS EVENING.

$$

NDZ031>033-040-041-043-044-010000-
/O.CON.KBIS.HW.W.0005.000000T0000Z-140701T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
202 PM MDT MON JUN 30 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR
GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ001-002-009>011-017>023-025-034>037-042-045>048-050-051-010000-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
302 PM CDT MON JUN 30 2014 /202 PM MDT MON JUN 30 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
470 
WWUS73 KBIS 010001
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT MON JUN 30 2014

...WINDS DIMINISHING THIS EVENING...

.A LARGE AND PERSISTENT LOW PRESSURE SYSTEM CENTERED NORTH OF
MINNESOTA WILL BEGIN TO MOVE EAST OF THE REGION TONIGHT. THE
STRONG AND GUSTY WINDS WERE BEGINNING TO DIMINISH AND THE HIGH
WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM
CDT.

NDZ031>033-040-041-043-044-010115-
/O.EXP.KBIS.HW.W.0005.000000T0000Z-140701T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
601 PM MDT MON JUN 30 2014

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

WINDS ARE DIMINISHING THIS EVENING. THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 6 PM MDT. 

$$

NDZ001-002-009>011-017>023-025-034>037-042-045>048-050-051-010115-
/O.EXP.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
701 PM CDT MON JUN 30 2014 /601 PM MDT MON JUN 30 2014/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WINDS ARE SLOWLY DIMINISHING. THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 7 PM CDT.

$$
WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 30, 12:32 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 30, 12:32 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT MON JUN 30 2014

.UPDATE...
ISSUED AT 1231 AM CDT MON JUN 30 2014

LATEST WATER VAPOR IMAGERY SHOWS A CLOSED UPPER LOW CIRCULATING OVER
LAKE WINNIPEG MANITOBA. A 983MB SURFACE LOW WAS LOCATED DIRECTLY
BELOW THE UPPER LEVEL LOW AND HAS BEGUN TO WEAKEN/FILL. A COUPLE
OF SHORTWAVES ROTATING AROUND THE LOW SUPPORTING THE DEVELOPMENT
OF A SURFACE COLD FRONT OVER SOUTH CENTRAL SASKATCHEWAN AND INTO
WESTERN MANITOBA. LOCAL/REGIONAL SURFACE MAP SHOWS A LARGE SWATH
OF LIGHT RAIN IN SOUTHERN CANADA. FOR THIS UPDATE...FOLLOWED THE LATEST
HRRR/RAP/00Z NAM AND GFS...FOR TIMING OF PRECIPITATION INTO NORTH
DAKOTA OVERNIGHT INTO MONDAY. OVERALL...GOOD INITIALIZATION AND
AGREEMENT AMONGST THE ABOVE MODELS. HAVE SLOWED THE TIMING OF THE
PRECIPITATION...WITH SHOWERS INTO WILLISTON AND MINOT BY 12Z...AND
INTO BISMARCK AND JAMESTOWN BY 18Z. DICKINSON LOOKS TO SEE SOME
RAIN SHOWERS BY 16Z. AS MENTIONED ABOVE...DEEP LOW PRESSURE
CONTINUES TO KEEP A STRONG/PERSISTENT PRESSURE GRADIENT ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH MONDAY. THE 00Z BUFKIT
SOUNDINGS SUPPORT THE POTENTIAL FOR A HIGH WIND WARNING IN THE
SOUTHWEST...WITH A WIND ADVISORY ELSEWHERE EXCEPT IN THE TURTLE
MOUNTAINS. WILL TACKLE THESE POSSIBILITIES IN THE NEXT ISSUANCE AS
COORDINATION AMONGST SURROUNDING OFFICES IS JUST GETTING UNDERWAY.

UPDATE ISSUED AT 927 PM CDT SUN JUN 29 2014

JUDGED THE THREAT FOR THUNDERSTORMS TONIGHT TO BE MINIMAL SO
REMOVED THEM FROM THE FORECAST. ALSO THE PRECIP SHIELD ACROSS THE
NORTH CENTRAL HAS GROWN SIGNIFICANTLY SMALLER WITH THE LACK OF
SOLAR INPUT. LOWERED THE POPS FOR TONIGHT AS WELL. SHOWERS WILL
RETURN MONDAY AS COOL UPPER LOW SWINGS THROUGH.

UPDATE ISSUED AT 818 PM CDT SUN JUN 29 2014

THIS UPDATE TO EXPIRE WIND ADVISORY AT 8 PM CDT.

UPDATE ISSUED AT 620 PM CDT SUN JUN 29 2014

MOST LOCATIONS ACROSS WEST AND CENTRAL NORTH DAKOTA STILL GUSTING
TO 40 MPH OR BETTER AT 6 PM CDT. WILL CONTINUE THE WIND ADVISORY
THROUGH ITS EXPIRATION AT 8 PM CDT. AFTER 8 PM WINDS OF 20 TO 30
MPH COULD STILL GUST FOR A WHILE. SHOWERS CONTINUE THROUGH THE
NORTH THROUGH NORTH CENTRAL WITH A BAND OF CONVECTIVE ELEMENTS
ACROSS WEST CENTRAL INTO CENTRAL NORTH DAKOTA. THE CONVECTIVE
ELEMENTS WILL DIMINISH WITH SUNSET BUT SHOWERS NORTH SHOULD
REMAIN THROUGH TONIGHT. RAIN AMOUNTS DIMINISHING SLOWLY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 336 PM CDT SUN JUN 29 2014

WIND WILL BE THE MAIN STORY THROUGH THE PERIOD.

A VERTICALLY STACKED LOW WILL CONTINUE TO SPIN OVER LAKE MANITOBA
THROUGH TONIGHT. THIS WILL MAINTAIN A TIGHT PRESSURE GRADIENT AND
SUBSEQUENT WINDY CONDITIONS OVER WESTERN AND CENTRAL NORTH DAKOTA
THROUGH TONIGHT. THE CURRENT WIND ADVISORY LOOKS GOOD THROUGH 8 PM
CDT. ONCE THE BOUNDARY LAYER BEGINS TO STABILIZE THIS
EVENING...WINDS SHOULD FALL BELOW ADVISORY CRITERIA. RAIN SHOWERS
WILL ALSO CONTINUE TO BE CONFINED TO THE CANADIAN BORDER COUNTIES
TONIGHT. ADDITIONAL RAINFALL AMOUNTS ARE FORECAST TO RANGE FROM
ONE QUARTER TO ONE HALF AN INCH NORTH.

ON MONDAY...WRAP-AROUND MOISTURE FROM THE LOW IS PROGGED TO
ROTATE SOUTH ACROSS NORTH DAKOTA. RAIN SHOWER CHANCES WILL
INCREASE FROM NORTH TO SOUTH THROUGH THE AFTERNOON.
FURTHERMORE...WINDY CONDITIONS ARE FORECAST TO DEVELOP AGAIN WITH
WIND ADVISORY CRITERIA POSSIBLE...MAINLY OVER THE HIGHER TERRAIN
OF SOUTHWESTERN NORTH DAKOTA. GIVEN THE CURRENT WIND ADVISORY IN
EFFECT...WILL HOLD OFF ON ISSUING A NEW ADVISORY FOR MONDAY AND
LET LATER SHIFTS GET A BETTER HANDLE ON THE AREAL/TEMPORAL
RESOLUTION OF THE HIGHER WINDS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 336 PM CDT SUN JUN 29 2014

LINGERING RAIN SHOWERS MONDAY NIGHT...THEN A GRADUAL WARMING TREND
THROUGH THE WEEK.

MONDAY NIGHT THE UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW (THAT
BROUGHT MODERATE TO HEAVY RAINS ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA THIS WEEKEND) IS FORECAST TO BE CENTERED OVER
SOUTHWESTERN ONTARIO MONDAY EVENING...AND MOVE EAST TOWARDS HUDSON
BAY BY TUESDAY EVENING. THE LAST OF THE UPPER LEVEL TROUGHS AND
SHORTWAVES ASSOCIATED WITH THIS SYSTEM SHOULD BE EAST OF THE
FORECAST AREA BY TUESDAY AFTERNOON. A GOOD CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY NIGHT...WITH ONLY
SCATTERED SHOWERS TUESDAY. CONTINUED BREEZY ON MONDAY EVENING IN THE
VICINITY OF THE INTENSE LOW PRESSURE SYSTEM WITH LOWS IN THE LOW TO
MID 50S...AND HIGHS TUESDAY REACHING ONLY 65 TO 70 ACROSS WESTERN
AND CENTRAL NORTH DAKOTA.

THE WARMING TREND BEGINS WEDNESDAY AS A BUILDING WESTERN RIDGE
BEGINS NUDGING INTO THE DAKOTAS. A MOSTLY SUNNY DAY WITH LIGHT WINDS
AND HIGHS IN THE 70S ACROSS THE REGION.

THE INDEPENDENCE DAY OUTLOOK: THE WESTERN RIDGE CONTINUES TO BUILD
OVER THE PLAINS AND BY FRIDAY (JULY 4TH) HIGHS ARE EXPECTED TO BE IN
THE 80S ACROSS THE REGION. A WEAK FAST-MOVING UPPER LEVEL
DISTURBANCE IN THE RIDGE WILL BRING A CHANCE OF SCATTERED TO
ISOLATED THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. LOWS FRIDAY NIGHT
ARE EXPECTED TO BE IN THE LOWER 60S.

CONTINUED WARM NEXT WEEKEND WITH HIGHS IN THE 80S AND LOWS IN THE
60S. AT THIS TIME IT APPEARS DRY FOR SATURDAY AND A CHANCE OF
THUNDERSTORMS FOR SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1231 AM CDT MON JUN 30 2014

MAIN AVIATION ISSUES NEXT 24HR WILL BE STRONG WEST TO NORTHWEST
WINDS AT THE TERMINALS (25KT WITH GUSTS TO 35-45KT)...ACCOMPANIED BY RAIN
SHOWERS AND MVFR CIGS SPREADING FROM NORTH TO SOUTH. EXPECT
KISN/KMOT TO RECEIVE RAIN SHOWERS/MVFR CIGS BY 12Z MONDAY...THEN
SHIFTING SOUTH TO KDIK BY 16Z...AND INTO KBIS AND KJMS BY 18Z.
MVFR CIGS WILL BE MAINTAINED THROUGH THE TAF PERIOD...WITH WINDS
SUBSIDING AFTER 00Z MONDAY.

&&

.HYDROLOGY...
ISSUED AT 336 PM CDT SUN JUN 29 2014

HEAVY RAINS FELL OVER THE SOURIS BASIN THIS PAST WEEKEND.
LINGERING SHOWERS ARE EXPECTED TO ADD A LITTLE MORE PRECIPITATION
THROUGH MONDAY NIGHT. BOTH ALAMEDA DAM AND LAKE DARLING WILL BE
STORING A SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY THESE STORMS
WHILE STILL KEEPING SOME STORAGE AVAILABLE FOR FUTURE RAINFALL
EVENTS. RELEASES WILL BE INCREASED FROM LAKE DARLING BEGINNING
TODAY AND ALAMEDA DAM LATER THIS WEEK. THIS WILL CAUSE THE SOURIS
RIVER NEAR FOXHOLM TO RISE ABOVE FLOOD STAGE MONDAY MORNING. THE
SOURIS RIVER DOWNSTREAM FROM MINOT WILL LIKELY SEE RISES TO NEAR
OR ABOVE FLOOD STAGE LATER THIS WEEK

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...TM
LONG TERM...JV
AVIATION...KS
HYDROLOGY...TM/CK/JV
Hazardous weather outlook, Jun 30, 1:02 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
102 AM CDT MON JUN 30 2014

NDZ001>004-010-011-010615-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-
102 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING.
RAINFALL AMOUNTS BETWEEN THREE AND SEVEN INCHES HAVE CAUSED
FLOODING OF RURAL ROADS AND SMALL STREAMS. ALSO...RISES IN RIVER
LEVELS CAN BE EXPECTED FOR THE SOURIS RIVER DOWNSTREAM OF LAKE
DARLING. THOSE LIVING ALONG THE SOURIS SHOULD MONITOR FORECASTS AS
THEY BECOME AVAILABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST MONDAY. NO SEVERE
WEATHER IS EXPECTED.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-009-012-013-017>023-025-031>037-040>048-050-051-010615-
ROLETTE-WILLIAMS-MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
102 AM CDT MON JUN 30 2014 /1202 AM MDT MON JUN 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST MONDAY. NO SEVERE
WEATHER IS EXPECTED.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

KS/WA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:04 AM CDTHigh Wind WarningBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more16 hr
Jun 30, 2:26 PM CDTRiver Flood WarningBISMcHenry28 days
Jun 30, 2:26 PM CDTRiver Flood WarningBISMcHenry29 days
Jun 30, 2:26 PM CDTRiver Flood WarningBISBottineau71 days

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.